MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-040
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified lesion in the anterior tibial artery.A non-abbott run-through guide wire (gw) was in the target lesion and a 3.0x40mm armada 14 balloon dilatation catheter (bdc) was attempted to be advanced to the sheath, but could not advance due to blood and contrast on the guide wire.An attempt was made to remove the bdc from the guide wire, but it could not be removed.Force was used and they were able to pull the bdc off of the guide wire resulting in the tip of the bdc separating outside of the anatomy.The guide wire was wiped down and a new armada 14 was used without issue to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty advancing and removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported difficulties appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16507000
Report Number2024168-2023-02412
Device Sequence Number14291229
Product Code DQY
UDI-Device Identifier08717648156076
UDI-Public08717648156076
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberA2030-040
Device Catalogue NumberA2030-040
Device Lot Number2050341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale